Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 306, NWS Omaha, NE

June 26, 2008Pawnee County, Richardson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 26, 2008, 1:49 PM CDT for Pawnee County, Richardson County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2008, 1:49 PM CDT (18:49 UTC)
Expired
Jun 26, 2008, 2:45 PM CDT
In force
56 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon

Counties Pawnee County, NE, Richardson County, NE

The radar

The Topeka radar (KTWX), 128 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1719 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:08 AM CDT, 10 hours 41 minutes earlier.

Area forecast discussion, Jun 26, 3:08 AM CDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 AM CDT THU JUN 26 2008

.DISCUSSION...

QUITE A FEW UNCERTAINTIES OVER THE NEXT 48 HOURS.

LATEST SUBJECTIVE SFC ANALYSIS SHOWS NEARLY STATIONARY WARM FRONT
EXTENDING FM ERN CO THRU NWRN KS AND INTO EASTERN NEB/SWRN IA.
CERTAINLY NO LACK OF MOISTURE AS SFC DEWPOINTS HAVE POOLED IN THE
MID 70S ALONG THE FRONT IN ERN NEB/WRN IA. MCS CONTINUES TO ROLL
ACROSS CNTRL SD/CNTRL NEB AND SHOULD BEGIN TO AFFECT NERN NEB IN
THE NEXT HOUR ALTHOUGH REGIONAL RADAR LOOPS INDICATE QUITE A BIT
OF WEAKENING ON THE SOUTHERN EDGE OF THE SYSTEM. WL HAVE A MENTION
OF POPS IN THE NORTH FOR THE MORNING HOURS FOR THIS SYSTEM.
OTHERWISE...VERY WARM AND MUGGY CONDITIONS ARE EXPECTED SOUTH OF
THE WARM FRONT TODAY. ALREADY HAVE QUITE A WARM START WITH TEMPS
STILL IN THE MID TO UPPER 70S EARLY THIS MORNING. ANVIL BLOW OFF
SHOULD SCATTER OUT SKIES BY LATE MORNING/EARLY AFTERNOON AND SO
LOWER 90S LIKELY MOST AREAS WITH PLACES SOUTH OF I-80 POSSIBLY
INTO THE MID 90S. VERY UNSTABLE AIRMASS WILL BE IN PLACE THIS
AFTERNOON. MODEL DIFFERENCES MAKE THE AFTERNOON FORECAST TRICKY.
ANY OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION ADD TO
UNCERTAINTY. NAM DEVELOPS TSTMS ALONG THE WMFNT BY 21Z WHILE THE
GFS KEEPS SOMEWHAT OF A STRONGER CAP IN PLACE AND KEEPS THE AREA
DRY. WITH SUCH AN UNSTABLE ENVIRONMENT...WL GO WITH CHANCE POPS
FOR LATE AFTERNOON INTO THE EVENING HOURS ALONG AND NEAR THE
WMFNT. MCS COULD EVOLVE OUT OF THIS AND ROLL EAST INTO THE
NIGHT AS 50KT NOCTURNAL LLVL JET NOSES INTO THE REGION.

BY 06Z/FRI...SFC CDFNT WL BE MOVING OUT OF THE DAKOTAS AND INTO
NERN NEB. SOME EVENING CONVECTION ALONG THIS BOUNDARY IS POSSIBLE
ACROSS THE DAKOTAS AND COULD CONTINUE TO ROLL INTO NRN ZONES
OVERNIGHT. STRONG HEATING AHEAD OF THE FRONT DURING THE LATE
MORNING/EARLY AFTERNOON SHOULD PRODUCE A VERY UNSTABLE AIRMASS
ACROSS SERN NEB/SWRN IA EARLY IN THE DAY FRIDAY. WITH INCREASING BULK
SHEAR VALUES...ACTIVE LATE MORNING/ EARLY AFTERNOON IS CERTAINLY A
POSSIBILITY.

WEEKEND SHOULD BE DRY AND INACTIVE AS CLOSED LOW MOVES ACROSS THE
GREAT LAKES REGION AND AREA IN COOLER NWRLY FLOW.

&&

.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK...THROUGH 27/12Z.

AM EXPECTING MOSTLY VFR CONDITIONS THRU THE PERIOD...ALTHOUGH SOME
PATCHY MVFR FOG MAY DEVELOP FROM 09Z-12Z YET THIS MORNING.
OTHERWISE...CONVECTION CHANCES ARE THE PRIMARY PROBLEM. FEEL THAT
ANY CONVECTION SHOULD REMAIN NORTH OF THE KOFK SITE THIS MORNING...
AND PINNING DOWN AFTERNOON CONVECTION MAY BE DEPENDENT ON IF/WHERE
ANY OUTFLOW BOUNDARIES DEVELOP. CURRENT SET OF TAFS HAVE LEFT OUT
MENTION OF TSRA FOR THIS REASON...BUT MAY BE ABLE TO INSERT SOME
TEMPO/PROB30 GROUPS IN THE 12Z TAF ISSUANCE...PERHAPS AROUND 20Z-00Z
AT KOFK...AND POSSIBLY 22Z-04Z AT KLNK AND KOMA.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

GRIFFIS/DEWALD
Hazardous weather outlook, Jun 26, 12:03 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1203 PM CDT THU JUN 26 2008

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-270715-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1203 PM CDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE MOVING THROUGH THE OUTLOOK AREA AND
THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP THIS AFTERNOON AND
TONIGHT...WITH SEVERE STORMS POSSIBLE. DAMAGING WINDS...LARGE
HAIL...AND HEAVY RAIN ARE THE PRIMARY THREATS...HOWEVER ISOLATED
TORNADOES WILL BE POSSIBLE.

AN OUTFLOW BOUNDARY HAS PUSHED SOUTH OF LINCOLN HOWEVER...SURFACE
FLOW IS ALREADY BEGINNING TO TURN MORE SOUTHEAST AT OMAHA AND
COLUMBUS INDICATING THE SURFACE FRONTAL LOCATION FARTHER NORTH
OVER NORTHEAST NEBRASKA. THE STORMS FROM THIS MORNING AND ONGOING
THUNDERSTORMS WILL AFFECT TEMPERATURES TODAY AND WILL LIMIT THE
INSTABILITY SOMEWHAT...HOWEVER...THERE IS PLENTY OF MOISTURE
AVAILABLE. DEEP LAYER SHEAR PROFILES ARE FAVORABLE FOR SUPERCELLS
AND WITH THE BOUNDARIES IN THE AREA ISOLATED TORNADOES WILL BE
POSSIBLE. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN TONIGHT
ALONG WITH A WEATHER DISTURBANCE MOVING THROUGH THE PLAINS.  VERY
MOIST CONDITIONS ARE IN PLACE AND SLOW MOVEMENT OF THE STORMS WILL
ALLOW THE STORMS TO PUT DOWN HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A GOOD CHANCE OF THUNDERSTORMS FRIDAY AS A COLD FRONT
MOVES SOUTH ACROSS THE OUTLOOK AREA. SEVERE STORMS ARE POSSIBLE
WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS...ALTHOUGH
AN ISOLATED TORNADO IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

ZAPOTOCNY

In the hours before

Local storm report, Jun 26, 10:03 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1003 AM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     HAIL             2 N OMAHA               41.29N 96.01W
06/26/2008  E0.75 INCH       DOUGLAS            NE   TRAINED SPOTTER

&&

MAYES
Local storm report, Jun 26, 10:20 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1020 AM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     HAIL             2 E DORCHESTER          40.65N 97.08W
06/26/2008  M0.75 INCH       SALINE             NE   EMERGENCY MNGR

&&

KURTZ

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:16 AM CDTSevere Thunderstorm WarningOAXKnox44 min
Jun 26, 8:31 AM CDTSevere Thunderstorm WarningOAXJefferson, Saline44 min
Jun 26, 9:28 AM CDTSevere Thunderstorm WarningOAXSaline32 min
Jun 26, 9:46 AM CDTSevere Thunderstorm WarningOAXButler, Dodge, Saunders29 min
Jun 26, 9:59 AM CDTSevere Thunderstorm WarningOAXSarpy, Saunders31 min
Jun 26, 10:13 AM CDTSevere Thunderstorm WarningOAXCass, Sarpy, Saunders32 min
Jun 26, 10:34 AM CDTSevere Thunderstorm WarningOAXCass, Sarpy26 min
Jun 26, 10:35 AM CDTAreal Flood AdvisoryOAXCass, Dodge, Douglas, Lancaster, Otoe, Sarpy and 3 more3 hr
Jun 26, 2:45 PM CDTSevere Thunderstorm WarningOAXRichardson60 min
Jun 26, 7:39 AM CDTSevere Thunderstorm WarningOAXMonona24 min
Jun 26, 9:44 AM CDTSevere Thunderstorm WarningOAXPottawattamie46 min
Jun 26, 12:05 PM CDTSevere Thunderstorm WarningOAXFremont, Page40 min
Jun 26, 2:01 PM CDTFlash Flood WarningOAXFremont, Mills, Montgomery, Page2 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.